| Model Number |
PCB00 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Codes |
Vitreous Loss (2142); Capsular Bag Tear (2639); Vitrectomy (2643)
| Date of Event |
06/05/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.(b)(6).(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that during the implantation of the intraocular lens (model pcb00), there was a malfunction during the screwing of the plunger that prevented the gradual release of the implant.As a result of this problem, the surgeon performed a re-engagement manoeuvre of the plunger and observed the sudden delivery of the lens into the patient's eye.The incident had serious consequences for the patient, including posterior capsular rupture, posterior implant dislocation, vitreous loss, removal of the lens, vitrectomy, widening of the corneal incision and implantation of a different lens into the sulcus.No further information was provided.
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.The search revealed no other complaints for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-(b)(4).